3
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Reacción grave e infrecuente con hidroclorotiazida Translated title: Severe and rare adverse reaction to hydrochlorothiazide

      case-report

      Read this article at

      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Resumen Antecedentes: Se desconoce el mecanismo inmunológico implicado en la reacción a la hidroclorotiazida, de amplio uso para el control de la hipertensión arterial. El corto periodo de latencia entre la toma del fármaco y la aparición de síntomas sugiere hipersensibilidad inmediata. Reporte de caso: Mujer de 63 años con hipertensión arterial quien en tres ocasiones presentó náuseas, vómitos, malestar general, tiritona, artralgias, sensación distérmica, dolor lumbar de características mecánicas y tos escasa no productiva, así como fiebre y opresión torácica con incremento de la disnea y desaturación hasta de 88 %, tras la toma de hidroclorotiazida. Conclusiones: La presentación clínica en la paciente fue similar a choque séptico, reacción alérgica rara cuyo diagnóstico es clínico Este tipo de reacción podría deberse a hipersensibilidad tipo III debido a la formación de inmunocomplejos. Evitar el fármaco implicado es clave para la buena evolución.

          Translated abstract

          Abstract Background: The immune mechanism involved in the reaction to hydrochlorothiazide, which is widely used to control hypertension, is unknown. The short latency period between the take of the drug and the onset of symptoms suggests immediate hypersensitivity. Case report: 63-year-old woman with arterial hypertension who, on three occasions, experienced nausea, vomiting, general malaise, shivering, arthralgias, dysthermic sensation, back pain of mechanical characteristics and mild non-productive cough, as well as fever and chest tightness with increased dyspnea and desaturation of up to 88 %, after taking hydrochlorothiazide. Conclusions: Clinical presentation in the patient was similar to a septic shock, which is a rare allergic reaction. The diagnosis has to be clinical. This type of reaction might be due to type III hypersensitivity owing to the formation of immune complexes. Avoiding of the culprit drug is key to a good evolution.

          Related collections

          Most cited references 8

          • Record: found
          • Abstract: found
          • Article: not found

          Drug-induced photosensitivity: culprit drugs, management and prevention.

           E Drucker,  F Rosen (2011)
          Photo-induced drug eruptions are cutaneous adverse events due to exposure to a drug and either ultraviolet or visible radiation. Based on their pathogenesis, they can be classified as phototoxic or photoallergic drug eruptions, although in many cases it is not possible to determine whether a particular eruption is due to a phototoxic or photoallergic mechanism. In this review, the diagnosis, prevention and management of drug-induced photosensitivity are discussed. Diagnosis is based primarily on the history of drug intake and the clinical appearance of the eruption, primarily affecting sun-exposed areas of the skin. Phototesting and photopatch testing can be useful adjuncts in making a diagnosis. The mainstay of management is prevention, including informing patients of the possibility of increased sun sensitivity and the use of sun protective measures. However, once the eruption has occurred, it may be necessary to discontinue the culprit medication and treat the eruption with a potent topical corticosteroid. Drugs that have been implicated in causing photosensitive eruptions are reviewed. Tetracycline, doxycycline, nalidixic acid, voriconazole, amiodarone, hydrochlorothiazide, naproxen, piroxicam, chlorpromazine and thioridazine are among the most commonly implicated medications. We review the medical literature regarding evidence for the culpability of each drug, including the results of phototesting, photopatch testing and rechallenge testing.
            Bookmark
            • Record: found
            • Abstract: not found
            • Article: not found

            Basophil activation in two cases of hydrochlorothiazide-induced noncardiogenic pulmonary edema

              Bookmark
              • Record: found
              • Abstract: not found
              • Article: not found

              Drug allergy

               DA Khan,  R Solensky (2010)
                Bookmark

                Author and article information

                Contributors
                Role: ND
                Role: ND
                Role: ND
                Role: ND
                Role: ND
                Journal
                ram
                Revista alergia México
                Rev. alerg. Méx.
                Colegio Mexicano de Inmunología Clínica y Alergia, A.C. (Ciudad de México, Ciudad de México, Mexico )
                2448-9190
                December 2018
                : 65
                : 4
                : 442-445
                Affiliations
                Madrid orgnameHospital Universitario Infanta Sofía orgdiv1Departamento de Alergia Spain
                Madrid orgnameHospital Universitario La Paz orgdiv1Instituto de Investigación Sanitaria orgdiv2Departamento de Alergia Spain
                Madrid orgnameHospital La Milagrosa orgdiv1Servicio de Medicina Interna Spain
                Madrid orgnameHospital Universitario de Getafe orgdiv1Servicio de Alergia Spain
                Article
                S2448-91902018000400442
                10.29262/ram.v65i4.363

                This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.

                Page count
                Figures: 0, Tables: 0, Equations: 0, References: 9, Pages: 4
                Product
                Product Information: website
                Categories
                Casos clínicos

                Comments

                Comment on this article